MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5, a6: unknown/asked but unavailable (asku).Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect: impact code: 4625 unplanned vitrectomy, 4625 incision enlarged, 4625 sutures.Section h6: health effect - clinical code 4581 - appropriate term / code not available (this code was used for the reported incision enlarged & device decentered or dislocated or tilted subluxated or wrong position.) an attempt has been made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a monofocal intraocular lens (iol) was implanted in a patient, but subsequently removed due to (d/t) instability.An anterior chamber (ac) lens was then inserted as a replacement.Through follow up, it was learned that after phacoemulsification was completed, the surgeon noted the inferior aspect of capsular bag was found deficient.Irrigation and aspiration of the cortical material was completed.Healon was placed in the capsular bag.The iol was initially inserted in the sulcus, however, due to lack of capsular support, the lens was noted to be sinking.The lens was explanted and replaced with a non-johnson & johnson ac lens of 20.5 diopter.Intracameral miochol and kenalog injected and an anterior vitrectomy was performed.Unplanned sutures and unplanned incision enlargement was required.The patient was in stable condition as the ac lens was successfully implanted and was reported to be well upon discharge.The lens was discarded and is not available for return or evaluation.No other information was provided.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25436635
Report Number3012236936-2026-000172
Device Sequence Number13346006
Product Code HQL
UDI-Device Identifier05050474502192
UDI-Public(01)05050474502192(17)290425
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight82 KG